Jump to content

Allergic Reaction To Florinef?


Elfie
 Share

Recommended Posts

Hey,

Just wondering if anyone has ever had a bad allergic reaction to Florinef? My cardio had never heard of one (in reality) involving hives. I have, at least what I think, are hives (look similar to the ones I used to get as a child from exposure to MSG, but the location is a little odd) on my lower stomach and upper thighs, with some on the lower legs. They mostly cropped up at night (some during the day) and on areas where I have tight clothing (sock and underwear elastic,where pants crease, ect.). Anyway, they appeared accompanied by shortness of breath and some mouth/lip swelling two days after I started Florinef. I have been off it for three days as of tonight and there are no new hives (took a Benedryl today though) and the others are faded. However, they are leaving hyperpigmentation/bruises. Anyone else had a similar reaction?

Link to comment
Share on other sites

When I tried Florinef I developed worse chest pain, shortness of breath, eye pain and mildly swollen eyelids. I am not sure if it was an allergic reaction to Florinef itself; now it seems that at the time I was in the constant anaphalxis that POTS/MCAD people experience, and I happened to start Florinef in the middle of it. The Florinef did seem to make the anaphalactic symptoms worse though.

Link to comment
Share on other sites

And I had the opposite experience. I also started the florinef at the worst of my MCAD symptoms. My BP was practically immeasurable at that point. It gave me a much needed blood volume boost, enabled me to eat (I also started liquid "E" at the same time), and provided me with a bit of energy.

Just goes to show how different we are :rolleyes: Your pattern of hives is very common- at least for me. The bruising & hyper-pigmentation sound more like urticarial vasculitis, which can be induced by a med reaction: http://emedicine.medscape.com/article/1085087-overview

Sounds like florinef is NOT the med for you.

Julie

Link to comment
Share on other sites

I am allergic to cortisone, so when I discovered that the generic for Florinef was Fludrocortisone, I asked the pharmacist if I should take it. She emphatically told me NO. When I took cortisone, I got a severe rash on my chest along with some hives. So, the symptoms you are experiencing may be that you are allergic to the cortisone in the medicine.

I definitely would call your doctor and ask for an alternative medication.

Good Luck,

Bev Ray

Link to comment
Share on other sites

You are not alone. I had been taking florinef for about a 3 weeks when I was in the classroom and I thought a bug had bit me on the arm. It just welted up. Then all the students and my aid were saying your face is red. I had turned into one big welt. The school nurse gave looked me over and I had welts all over my back too. The nurse gave me a benedryl and it all subsided. I also took antibiotic that day, so everyone(drs) reasoned it was the antibiotic that gave me the welts. The next day I took the florinef and not the antibiotic. I started driving into work and I felt my tongue start to swell, I knew I was in trouble. I was having a more severe reaction that the day before. I was swelling up like a balloon inside and out. Luckily, I drive by a hospital on my way to work and I went right there...All the doctors did't and still don't understand how I could be allergic to florinef, but I am. It sounds like you are too!

Link to comment
Share on other sites

Hey... You are not alone. I'm allergic to florinef too. I got hives---like you. I also started to feel my face heat up after a few days on florinef. My cardiologist was surprised too. Yet, my primary care doctor told me to stop it so... we stopped. (Thankfully!)

Hey,

Just wondering if anyone has ever had a bad allergic reaction to Florinef? My cardio had never heard of one (in reality) involving hives. I have, at least what I think, are hives (look similar to the ones I used to get as a child from exposure to MSG, but the location is a little odd) on my lower stomach and upper thighs, with some on the lower legs. They mostly cropped up at night (some during the day) and on areas where I have tight clothing (sock and underwear elastic,where pants crease, ect.). Anyway, they appeared accompanied by shortness of breath and some mouth/lip swelling two days after I started Florinef. I have been off it for three days as of tonight and there are no new hives (took a Benedryl today though) and the others are faded. However, they are leaving hyperpigmentation/bruises. Anyone else had a similar reaction?

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...